Q&A
If you have any query about any medical problem get an answer from an expert

Am I having shortness of breath due to tuberculosis?

Answered by: Dr Smita Gupta

Assistant Professor of Clinical Medicine, Division of Endocrinology and Metabolism, Southern Illinois University, USA

Q. I am a 56 years old man who has been diagnosed with tuberculosis (TB) of adrenals and consequent Addison's disease. I am taking AKT-2 and Arreno for cerebrovascular attack, which I had three years back. I am also taking Thyronorm 75 mcg for hyperthyroidism. Sometimes I feel shortness of breath. Please advise.

A.  Your shortness of breath needs to be evaluated thoroughly by your doctor. It can be related to the tuberculosis affecting your lungs. Inadequately treated hyperthyroidism can also cause this. Under replacement with steroids can cause fatigue and low BP. You would need periodic monitoring of your BP, electrolytes specially sodium and potassium and thyroid functions tests. Excess fludrocortisone can cause fluid retention and electrolyte abnormalities. A cardiac evaluation may be warranted as well.

A.  Your shortness of breath needs to be evaluated thoroughly by your doctor. It can be related to the tuberculosis affecting your lungs. Inadequately treated hyperthyroidism can also cause this. Under replacement with steroids can cause fatigue and low BP. You would need periodic monitoring of your BP, electrolytes specially sodium and potassium and thyroid functions tests. Excess fludrocortisone can cause fluid retention and electrolyte abnormalities. A cardiac evaluation may be warranted as well.

More from this section
More »

Q&A

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
----------------------- Advertisement4 --------------------------
 
Latest Photos
 
 
-------------------------------- Advertisement -----------------------------------